MAUDE Adverse Event Report: SYNTHES GMBH QUICK COUPLING FOR K-WIRES FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH QUICK COUPLING FOR K-WIRES FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.212
Medical Device Problem Codes Compatibility Problem (2960); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional narrative: a visual and functional assessment was performed on the device.The following steps failed: general condition, markings, check function of adjusting sleeve, check cannulation of attachment, and check tool quick coupling.During the service evaluation the following failures were identified: visual: component damaged.Visual: cosmetic damage - worn etch.Functional: device damages/breaks k-wire.Functional: will not hold k-wire.Device interaction (2+ devices): cannot engage attachment - coupling.Conclusion: failure reported is confirmed.Root cause: user error.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that the quick coupling attachment device would damage/break k-wire.It was noted in the service order that the device did not work.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
QUICK COUPLING FOR K-WIRES FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 4436
SZ   4436
9083863534
MDR Report Key24419330
Report Number8030965-2026-01816
Device Sequence Number10608163
Product Code HWE
UDI-Device Identifier07611819977907
UDI-Public(01)07611819977907
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown